Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 544, NWS Tulsa, OK

October 22, 20115 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Oct 22, 2011, 6:32 PM CDT for 5 counties in Oklahoma. It was in force for 58 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 22, 2011, 6:32 PM CDT (23:32 UTC)
Expired
Oct 22, 2011, 7:30 PM CDT
In force
58 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Creek County, OK, Osage County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK

The radar

The Tulsa radar (KINX), 82 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 22, 7:13 PM CDTHAIL 0.752 E Owasso, OK
Oct 22, 7:29 PM CDTHAIL 1Catoosa, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 57 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 22, 3:37 PM CDTSevere Thunderstorm WatchSPC14 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2011-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 138 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2011-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
138 J/kg
Mixed-layer CIN
-205 J/kg
Mixed-layer LCL
1045 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

508 
WUUS54 KTSA 222332
SVRTSA
OKC037-113-117-131-143-230030-
/O.NEW.KTSA.SV.W.0544.111022T2332Z-111023T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
632 PM CDT SAT OCT 22 2011

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CREEK COUNTY IN NORTHEAST OKLAHOMA
  SOUTHERN OSAGE COUNTY IN NORTHEAST OKLAHOMA
  PAWNEE COUNTY IN NORTHEAST OKLAHOMA
  WESTERN ROGERS COUNTY IN NORTHEAST OKLAHOMA
  NORTHERN TULSA COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 730 PM CDT

* AT 630 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 11 MILES WEST OF PAWNEE TO SKEDEE TO 3 MILES NORTH
  OF CLEVELAND TO 4 MILES EAST OF SKIATOOK...MOVING SOUTHEAST AT 15
  MPH.

  STORM HAZARDS INCLUDE...
  QUARTER SIZE HAIL...

* SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  CLEVELAND...COLLINSVILLE...OOLOGAH...OSAGE...SPERRY...MARAMEC...
  WALNUT CREEK STATE PARK...OWASSO...HALLETT...TULSA...WESTPORT...
  QUAY...TERLTON...JENNINGS...VERDIGRIS AND CATOOSA.

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 237 AND 246.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3647 9680 3649 9642 3647 9600 3642 9600
      3642 9582 3646 9581 3645 9562 3618 9564
      3616 9648 3611 9662 3615 9663 3615 9682
      3624 9682 3624 9692 3633 9693 3633 9704
      3638 9704
TIME...MOT...LOC 2333Z 320DEG 12KT 3627 9699 3634 9672
          3635 9644 3637 9593

$$
3 follow-up statements
052 
WWUS54 KTSA 222354
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
654 PM CDT SAT OCT 22 2011

OKC037-113-117-131-143-230030-
/O.CON.KTSA.SV.W.0544.000000T0000Z-111023T0030Z/
CREEK OK-OSAGE OK-PAWNEE OK-ROGERS OK-TULSA OK-
654 PM CDT SAT OCT 22 2011

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
NORTHERN TULSA...WESTERN ROGERS...PAWNEE...SOUTHERN OSAGE AND
NORTHWESTERN CREEK COUNTIES...

AT 649 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES SOUTHWEST OF PAWNEE TO HALLETT TO OSAGE TO
OWASSO...MOVING SOUTHEAST AT 15 MPH.

STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...OWASSO...
WALNUT CREEK STATE PARK...HALLETT...WESTPORT...TULSA...TERLTON...
JENNINGS...QUAY...VERDIGRIS AND CATOOSA.

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 237 AND 245.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3647 9680 3649 9642 3647 9600 3642 9600
      3642 9582 3646 9581 3645 9562 3618 9564
      3616 9648 3611 9662 3615 9663 3615 9682
      3624 9682 3624 9692 3633 9693 3633 9704
      3638 9704
TIME...MOT...LOC 2354Z 320DEG 12KT 3622 9693 3624 9661
          3626 9636 3628 9586

$$
950 
WWUS54 KTSA 230017
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
717 PM CDT SAT OCT 22 2011

OKC037-113-117-131-143-230030-
/O.CON.KTSA.SV.W.0544.000000T0000Z-111023T0030Z/
CREEK OK-OSAGE OK-PAWNEE OK-ROGERS OK-TULSA OK-
717 PM CDT SAT OCT 22 2011

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
CENTRAL TULSA...WESTERN ROGERS...PAWNEE...SOUTHEASTERN OSAGE AND
NORTHWESTERN CREEK COUNTIES...

AT 716 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CATOOSA...
MOVING SOUTHEAST AT 15 MPH.

STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...VERDIGRIS
AND CATOOSA.

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 237 AND 245.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3619 9661 3631 9598 3645 9562 3618 9564
      3616 9648 3611 9662 3613 9663
TIME...MOT...LOC 0017Z 320DEG 12KT 3623 9578

$$
787 
WWUS54 KTSA 230029
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
729 PM CDT SAT OCT 22 2011

OKC037-113-117-131-143-230039-
/O.EXP.KTSA.SV.W.0544.000000T0000Z-111023T0030Z/
CREEK OK-OSAGE OK-PAWNEE OK-ROGERS OK-TULSA OK-
729 PM CDT SAT OCT 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TULSA...WESTERN
ROGERS...PAWNEE...SOUTHEASTERN OSAGE AND NORTHWESTERN CREEK COUNTIES
EXPIRES AT 730 PM CDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.

LAT...LON 3619 9661 3631 9598 3645 9562 3618 9564
      3616 9648 3611 9662 3613 9663
TIME...MOT...LOC 0029Z 320DEG 12KT 3620 9575

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 22, 3:52 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Oct 22, 3:52 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
352 PM CDT SAT OCT 22 2011

.DISCUSSION...
CURRENTLY...CLOUDS HAVE BEEN DEVELOPING ACROSS EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS THIS AFTERNOON AHEAD OF A WARM FRONT
POSITIONED NEAR THE RED RIVER. AN UPPER LEVEL SHORT WAVE WAS ALSO
PUSHING ACROSS SOUTHWESTERN KANSAS TOWARDS THE SOUTHEAST. SHOWERS
AND THUNDERSTORMS ARE LIKELY TO DEVELOP LATE THIS AFTERNOON AS
THESE TWO FEATURES BEGIN TO INTERACT WITH EACH OTHER. INCREASING
LOW LEVEL MOISTURE WITH LOW TO UPPER 50 DEWPOINTS AND STEEPING
LAPSE RATES OVER A DESTABILIZING ATMOSPHERE WILL ALLOW FOR A
SEVERE POTENTIAL TO EXIST THROUGH THE EVENING. 30 TO 40KT SHEAR
VECTORS ACROSS THE REGION WILL ALLOW FOR THE POTENTIAL OF LARGE
HAIL. DAMAGING WINDS WILL ALSO BE A POSSIBILITY WITHIN THE STRONG
TO SEVERE ACTIVITY. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED
FOR COUNTIES ALONG AND SOUTH INTERSTATE 40 IN SOUTHEAST OKLAHOMA.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THE
OVERNIGHT HOURS WITH PRECIP PUSHING OUT OF THE REGION WITH THE
MOVEMENT OF THE SHORT WAVE BY SUNDAY AFTERNOON. QUIET WEATHER
BEHIND THIS SYSTEM WILL BE SHORT LIVED AS SOUTHERLY WINDS AND
TEMPERATURES INCREASE MONDAY AND TUESDAY AHEAD OF THE NEXT
APPROACHING COLD FRONT AND UPPER LEVEL TROF. HIGHS GENERALLY IN
THE LOW TO MID 80S AND 15 TO 25 MPH WINDS BY TUESDAY WILL INCREASE
FIRE WEATHER DANGERS ACROSS THE REGION.

LATEST MODEL CONSENSUS HAS THE COLD FRONT ENTERING INTO NORTHEAST
OKLAHOMA TUESDAY NIGHT AND MOVING ACROSS THE REGION WEDNESDAY.
CHANCES FOR SHOWERS AND THUNDERSTORMS LOOK TO DEVELOP TUESDAY
EVENING AHEAD OF THE BOUNDARY AND CONTINUE BEHIND THE FROPA AS THE
UPPER LEVEL TROF MOVES ACROSS THE SOUTHERN PLAINS
THURSDAY/THURSDAY NIGHT. TEMPERATURES BEHIND THE FRONT LOOK TO BE
COOLER WITH THURSDAY POTENTIALLY BEING THE COLDEST OF THE WEEK
WITH HIGHS ONLY IN THE 50S TO NEAR 60 DEGREES. USED A BLEND OF
MODEL SUITES WITH THE DETAILS FILLED IN WITH THE ECMWF AND THE
PREVIOUS FORECAST THROUGH THIS TIME FRAME.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   55  79  56  84 /  20  10   0   0
FSM   57  80  56  83 /  30  20  10   0
MLC   58  80  57  85 /  70  10  10   0
BVO   49  80  50  85 /  20   0   0   0
FYV   49  75  51  80 /  20  10   0   0
BYV   50  75  53  79 /  20  10   0   0
MKO   55  80  55  83 /  30  10   0   0
MIO   50  79  51  83 /  20  10   0   0
F10   56  81  56  83 /  40  10   0   0
HHW   59  80  56  83 /  80  20  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...12
LONG TERM....20
Hazardous weather outlook, Oct 22, 4:30 PM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
430 PM CDT SAT OCT 22 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
430 PM CDT SAT OCT 22 2011

...ISOLATED SEVERE THUNDERSTORMS LIKELY INTO THE EVENING HOURS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THROUGH TONIGHT.

TORNADO.
        RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA
	ONSET...LATE AFTERNOON/EVENING.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WEST-CENTRAL ARKANSAS.
        ONSET...LATE AFTERNOON/EVENING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS.
	ONSET...LATE AFTERNOON/EVENING.

DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND
EVENING ALONG AND NORTH OF A WARM FRONT CURRENTLY LOCATED OVER
PORTIONS OF CENTRAL AND SOUTHEAST OKLAHOMA. MODERATE INSTABILITY
COUPLED WITH INCREASING WINDS ALOFT FROM AN APPROACHING DISTURBANCE
WILL ALLOW A FEW OF THESE STORMS TO BECOME SEVERE.  VERY LARGE HAIL
WILL BE THE PRIMARY THREAT...HOWEVER A FEW STORMS COULD ALSO PRODUCE
DAMAGING DOWNBURST WINDS. THE THUNDERSTORM ACTIVITY IS EXPECTED TO
MOVE OUT OF SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS AFTER
MIDNIGHT WITH THE SEVERE THREAT ENDING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION WILL LIKELY BE REQUIRED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THERE MAY BE A FEW LINGERING SHOWERS AND THUNDERSTORMS SUNDAY
MORNING ACROSS SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS.

STRONG SOUTHERLY WINDS WILL DEVELOP BY TUESDAY AHEAD OF THE NEXT
STORM SYSTEM AND COLD FRONT. IN ADDITION...AFTERNOON RELATIVE
HUMIDITY VALUES ARE EXPECTED TO BE LOW...AND WILL LIKELY RESULT IN
ELEVATED FIRE SPREAD POTENTIAL TUESDAY AFTERNOON. A COLD FRONT
WILL PUSH INTO THE REGION FROM THE NORTHWEST TUESDAY
NIGHT...BRINGING A CHANCE FOR THUNDERSTORMS MAINLY ALONG AND NORTH
OF I-40.

AN UPPER DISTURBANCE WILL SWEEP ACROSS THE REGION FROM WEST TO
EAST BY THURSDAY....HOWEVER SOUTHWESTERLY UPPER FLOW IN PLACE
AHEAD OF THE TROUGH WILL KEEP THUNDERSTORM CHANCES GOING ON THE
COOL SIDE OF THE FRONT THURSDAY. HIGH PRESSURE WILL BUILD IN
BEHIND THE SYSTEM FOR FRIDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Oct 22, 4:55 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
455 PM CDT SAT OCT 22 2011

OKZ054-059-222300-
OSAGE OK-PAWNEE OK-
455 PM CDT SAT OCT 22 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     WESTERN OSAGE AND PAWNEE

AT 455 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 25 MILES WEST OF APPERSON TO 5 MILES NORTHWEST OF
FAIRFAX...MOVING EAST AT 25 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
RALSTON...FAIRFAX...HOMINY...BURBANK...SHIDLER AND PAWHUSKA.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3670 9705 3669 9695 3675 9689 3675 9683
      3677 9682 3679 9676 3685 9676 3677 9630
      3637 9637 3653 9700 3656 9691 3658 9690
      3659 9692 3658 9700 3659 9706
TIME...MOT...LOC 2155Z 279DEG 21KT 3670 9721 3660 9677

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 4:55 PM CDTSpecial Weather StatementTSAOsage65 min
Oct 22, 5:28 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee62 min
Oct 22, 5:31 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee59 min
Oct 22, 6:09 PM CDTSevere Thunderstorm WarningTSAOkfuskee66 min
Oct 22, 6:27 PM CDTTornado WarningTSAOkfuskee33 min
Oct 22, 6:40 PM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Osage, Pawnee, Rogers, Tulsa and 1 more65 min
Oct 22, 6:46 PM CDTTornado WarningTSAOkfuskee29 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.